Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 30, 2007, 11:46 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 30, 2007, 11:46 PM HST (09:46 UTC)
- Expired
- Dec 31, 2007, 2:45 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 1:45 AM HST | FLASH FLOOD | Waikane, HI | WAIKANE STREAM FLOODED 60 YARDS AT KAMEHAMEHA HIGHWAY. |
| Dec 31, 2:31 AM HST | FLOOD | Pupukea, HI | REPORT A 5FT BOULDER ON THE ROAD BLOCKING ONE LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 119 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
231
WGHW50 PHFO 310949
FFWHFO
HIC003-311245-
/O.NEW.PHFO.FF.W.0027.071231T0946Z-071231T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1146 PM HST SUN DEC 30 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF OAHU IN HONOLULU COUNTY
* UNTIL 245 AM HST
* AT 1142 PM HST...RAIN GAGES AT OLOMANA SHOWED HEAVY RAIN FALLING
AT 3 INCHES PER HOUR. WEATHER RADAR RAIN ESTIMATES OF UP TO 5
INCHES PER HOUR WERE SHOWN ALONG THE KOOLAU RANGE. THE AREA OF
HEAVY RAIN WAS MOVING SOUTH SLOWLY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUNALUU...WAIAHOLE...WAIKANE...LAIE...KAHUKU...PUPUKEA...
KAILUA...KANEOHE...OLOMANA...AND HAUULA.
THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN
EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 245 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2164 15811 2173 15798 2135 15761 2131 15766
2129 15780
$$
HOUSTON/ELAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 30, 8:30 PM HST, 3 hours 16 minutes earlier.
Area forecast discussion, Dec 30, 8:30 PM HST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN DEC 30 2007 .SYNOPSIS...INCREASED SHOWER ACTIVITY CAN BE EXPECTED ACROSS OAHU AND MAUI COUNTY OVERNIGHT AS A WEAK TROUGH LINGERS OVER THE CENTRAL ISLANDS. A WEAK SHEAR LINE IS EXPECTED TO REACH KAUAI TONIGHT AND THEN STALL AND DISSIPATE OVER THE CENTRAL ISLANDS DURING THE MIDDLE OF THE WEEK. LIGHT WINDS ARE EXPECTED TONIGHT BUT WILL GRADUALLY INCREASE FROM A NORTHEAST DIRECTION AS WE ENTER THE NEW YEAR. A TYPICAL TRADE WIND PATTERN OF WINDWARD AND MAUKA SHOWERS IS EXPECTED FOR THE START OF 2008. && .DISCUSSION...THE TAIL END OF A FRONTAL BOUNDARY ASSOCIATED WITH A DEEPENING LOW IN THE GULF OF ALASKA WAS JUST NORTHWEST OF KAUAI THIS EVENING. FORECAST MODELS CONTINUE TO SHOW THIS FEATURE STALLING NORTH OF KAUAI TONIGHT AND MONDAY. IT WILL SLOWLY DISSIPATE AS IT MOVES TOWARD THE CENTRAL ISLAND TUESDAY AND WEDNESDAY. MODERATE NORTHEAST WINDS ARE EXPECTED TO SLOWLY FILTER ACROSS THE ISLAND CHAIN AS THE SHEAR LINE PASSES. A HIGH WILL TAKE UP A POSITION NORTH NORTHWEST OF THE STATE...NORTHEAST WINDS WILL FILTER ACROSS THE ISLANDS AND TYPICAL TRADE WIND WEATHER IS EXPECTED FOR FIRST WEEK OF 2008. AN INTERESTING PATTERN IS SEEN ON RADAR AND SATELLITE IMAGERY. NORTHERLY FLOW AS TAKEN OVER THE ISLAND OF KAUAI THIS EVENING. FURTHER DOWN THE CHAIN...A WEAK CIRCULATION APPEARED TO BE CENTERED BETWEEN OAHU AND MOLOKAI. SHOWERS ARE SEEN MOVING TOWARD THE EAST...NORTH OF MOLOKAI AND OAHU...WHILE SHOWERS ARE SEEN MOVING WESTWARD SOUTH OF THESE ISLANDS. FORECAST MODELS PICKED UP ON THIS FEATURE AND SHOWS THE CIRCULATION WEAKENING TONIGHT AND SHIFTING IT SOUTH ON MONDAY. SHOWERS ASSOCIATED WITH THIS FEATURE WILL CONTINUE TO AFFECT THE CENTRAL ISLANDS TONIGHT. MOUNTAIN SURFACE OBSERVATIONS ON MAUNA KEA ARE REPORTING TEMPERATURES IN THE LOWER TO MID 20S. MOISTURE UP THERE IS PRETTY HIGH WITH RELATIVE HUMIDITIES NEAR SATURATION. ALSO WITH MORE MOISTURE MOVING INTO THAT REGION...THERE COULD BE A POSSIBILITY OF A LIGHT DUSTING OF SNOW AT THE HIGHER ELEVATIONS. WILL SEND OUT AN EVENING UPDATE TO REFLECT CHANGES IN THE GRIDS TO ACCOUNT FOR INCREASED SHOWER ACTIVITY OVER THE CENTRAL ISLANDS AND THE POSSIBILITY OF LIGHT PRECIPITATION ON THE SUMMITS. && .MARINE... A SMALL CRAFT ADVISORY REMAINS UP DUE TO SEAS GENERATED FROM THE STRONG TRADES THIS PAST WEEK. ALSO THE HIGH SURF ADVISORY WAS EXTENDED THROUGH TONIGHT SINCE SEAS ARE STILL HIGH. A COUPLE OF MODERATE SIZE NORTH NORTHWEST SWELLS ARE EXPECTED THIS WEEK WITH THE FIRST ARRIVING TUESDAY AND THE SECOND ON THURSDAY. THIS MAY CAUSE SEAS TO REMAIN AROUND THE 10 FOOT SMALL CRAFT ADVISORY THRESHOLD ESPECIALLY OVER WATERS NORTH OF THE ISLANDS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR ALL HAWAIIAN WATERS. HIGH SURF ADVISORY FOR EAST FACING SHORES. && ELAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 12:16 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 31, 4:57 AM HST | Flash Flood Watch | HFO | Hawaii, Kalawao | 13 hr |
| Dec 31, 8:23 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 31, 11:23 AM HST | Flash Flood Warning | HFO | Kalawao | 2 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.